Post # 1
I’ve had Implanon (the arm implant BC) for 3 years & have to get it taken out this month. I decided to try the BC Pills & got a pack 2 days ago.
On Monday night (2 days ago) I took a BC pill before bed & I woke up with a head cold. Usually when I’m getting sick, I can feel it the day or 2 before. I felt completely healthy on Monday so I was suspicious it was the pill. I felt pretty bad all day, I couldn’t think or focus (normal when I have a head cold) & also had a slight headache that got stronger until I went to bed. I loaded up on vitamins & ate healthy. So last night I took the next BC pill before bed. But the entire night I was vomiting :(. I got no sleep – maybe an hour or 2 at the most.
Could it be the BC Pills that are making me sick? Or “coincidence”?
Post # 3
BC can cause headaches and migraines, but not a head cold. If you have an actual head cold, it’s just a coincidence. Feel better.
Post # 4
@canthugallcats: when I first started birth control pills I felt sick like that as well. I immediately called my doctor and asked about it and if it was a coincidence or not. I remember specifically telling her that I was having problems focusing. She switched me immediately to NuvaRing and I’ve been happy since. I guess it could be a coincidence, but it didn’t seem like it to me. I suppose I could have gotten a cold right when I started them, but I had never had problems focusing because of a cold before.
Post # 5
@canthugallcats: I find the generic BC pills make me VERY sick. I know people will tell you all the medical ingredients are the same, and that’s true, but the “filler” ingredients aren’t. I had a very adverse reaction. I am back on brand name BC (I’m happy to pay the extra not to feel like sh*t) and feeling fine.
Could that be the reason? Also, it sometimes takes awhile to find the “right” pill for you. I tried 6 different ones before I found one that didn’t make me sick, fat, achy, etc.
Post # 6
I’ve heard a few complains like this from friends on BC pills. My advice is go to your doctor ASAP and see if your symptoms are consistent with BC pill side-effects (I know at least the vomiting part is). People react differently to different pills so you should switch brands if this persists. Maybe a lower-dosage pill would be better for you.
Good luck and feel better 🙂
Post # 7
- Wedding: November 2013 - St. Augustine Beach, FL
@canthugallcats: I have a high sensitivity to BCPs but I have never gotten a head cold from them. Nausea, yes. Headaches, maybe but I am prone to headaches anyway.
I would say to stick it out for at least a week because it sounds like you have a case of the flu rather than a sensitivity to the BCP you are taking.
If the side effects don’t go away or at least get better within a week, ask your doctor to put you on a low dose pill like Alesse or Mircette. Even though I have a sensitivity, the low dose pills work well for me and I really don’t have any more side effects.
Post # 8
The inital BCP I was prescribed made me feel ill as well. I talked to my GYN and she prescribed a different BCP. I suggest you talk to your doctor.
Post # 9
@canthugallcats: I agree with @MrsBeck: I used to take BC pills and while it never gave me a head cold it made me nauseas almost every single time. I switched to Nuva-Ring almost a year ago and couldn’t be happier. If you haven’t tried it I would highly recommend it. I think because it’s not a daily dose, it’s more of a constant flow of hormones it doesn’t make me nauseas. Just my theory. 🙂
Post # 10
@Puppy Love: I definitely agree with your theory! I tried a couple different ways of taking the pill to decrease the nausea but nothing worked.
Post # 11
I will try calling the doctor later, I just feel so nauceous I’m afraid I won’t be able to talk & I certainly feel too awful to drive there :(.
This doesn’t feel like a normal cold or flu, but I think I will stick with it for a week & see. Unless my doctor says otherwise. I’m on lutera (lutero?) which is supposed to be a low dose pill.
Post # 12
Any type of hormonal birth control can cause side effects like that for up to three months while your body is getting used to it. If it is unbearable though, don’t wait the three months for it to subside and talk to your doc.
Post # 13
The headcold thing is probably due to your room being dry at night than your BC. Run a humidifier at night.
Nausea is totally normal. Are you taking your pill with a FULL GLASS (8oz) of water and/or a meal?
Post # 14
The vomiting is almost definitely the pill. I was on the pill for four months with no side effects when the vomiting began – I vomited every day for two weeks straight before just quitting the pill. I’m on NuvaRing now and no vomiting. thank god.
Post # 15
NUVA RING HIGH FIVE!
(And I was on the lowest dose pill available at the time when I had my never-ending vomit-machine experience. So just cause it’s a low-dose doesn’t mean it won’t give you horrible side effects.)
Post # 16
I agree with PPs; BCP shouldn’t give you a cold but can give you headaches.
I have been on a number of different types of BC, and all of the generic ones (trying to save money) made me sick. I got headaches all of the time (but I am prone to them) and on the 2nd day of each pill pack I would get so nauseous.
Once I switched back to a name brand I had none of the illness.
Also, I think I am sensitive to having too much hormone, so make sure the dose is low enough for you.